EconPapers    
Economics at your fingertips  
 

Optimal bounds on expectations of order statistics and spacings from nonparametric families of distributions generated by convex transform order

Agnieszka Goroncy () and Tomasz Rychlik ()

Metrika: International Journal for Theoretical and Applied Statistics, 2015, vol. 78, issue 2, 175-204

Abstract: Assume that $$X_1,\ldots , X_n$$ X 1 , … , X n are i.i.d. random variables with a common distribution function $$F$$ F which precedes a fixed distribution function $$W$$ W in the convex transform order. In particular, if $$W$$ W is either uniform or exponential distribution function, then $$F$$ F has increasing density and failure rate, respectively. We present sharp upper bounds on the expectations of single order statistics and spacings based on $$X_1,\ldots , X_n$$ X 1 , … , X n , expressed in terms of the population mean and standard deviation, for the family of all parent distributions preceding $$W$$ W in the convex transform order. We also characterize the distributions which attain the bounds, and specify the general results for the distributions with increasing density function. Copyright Springer-Verlag Berlin Heidelberg 2015

Keywords: Order statistics; Spacings; Optimal bound; Convex transform order; Increasing density; 60E15; 62G32 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://hdl.handle.net/10.1007/s00184-014-0495-7 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:metrik:v:78:y:2015:i:2:p:175-204

Ordering information: This journal article can be ordered from
http://www.springer.com/statistics/journal/184/PS2

DOI: 10.1007/s00184-014-0495-7

Access Statistics for this article

Metrika: International Journal for Theoretical and Applied Statistics is currently edited by U. Kamps and Norbert Henze

More articles in Metrika: International Journal for Theoretical and Applied Statistics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:metrik:v:78:y:2015:i:2:p:175-204